MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX25RW
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: others.G4: pma/510(k): k130520.The actual sample was not returned.The manufacturing record and the shipping inspection record of the actual sample showed no anomalies.In the past complaint file, no other similar reports were found for the product with the product code/lot number involved.Based on the investigation result, no anomaly was found in the manufacturing records.Since the actual sample could not be confirmed, it was not possible to clarify the cause of occurrence.Relevant instructions for use (ifu) reference: start gas supply with v/q=1, and fio2=100%, then make adjustments based on blood gas measurements.Measure blood gases and make necessary adjustments as follows.A.Control pao2 by changing concentration of oxygen in ventilating gas using gas blender.To decrease pao2, decrease fio2.To increase pao2, increase fio2.B.Control paco2 by changing the total gas flow.To decrease paco2, increase total gas flow.To increase paco2, decrease total gas flow.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that after 2.5 hours of bypass, the oxygenator was changed out due to oxygenation failure.The patient's body surface area (bsa) was 1.99.Bypass started at 10:22 and continued until 12:47, with fio2 maintained between 57% and 70%.The cdi 550 was calibrated periodically using 1x vbg and 4x abg.Naso temperature ranged from 30-35°c, and po2 from abg varied between 247-320 mmhg.At 12:58, fio2 and sweep gas were increased to 80% and 8, respectively, with a vbg of 59%.Despite these high settings, po2 on cdi was between 100-150 mmhg, svo2 between 50-60%, and pco2 60-70 mmhg, with a naso temperature of 28°c from 12:58 to 13:24.A decision was made to change out the oxygenator at 13:24.Cardiopulmonary bypass (cpb) was stopped for 45 seconds, and the patient was rewarmed at 13:25.After the oxygenator changeout, fio2 was set at 60% with a sweep of 3.8.Po2 and pco2 were 229 mmhg and 37.5 mmhg on abg done at 13:30.There were no more gas transfer issues after the changeout, with fio2 set at 60-74% and sweep at 2.1-2.8.The patient was successfully weaned off the bypass at 14:30.The sample was discarded due to blood contamination.The involved product was replaced.The patient's condition was unharmed.

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key20861164
Report Number9681834-2024-00220
Device Sequence Number12918649
Product Code DTZ
UDI-Device Identifier04987350701046
UDI-Public(01)04987350701046(17)270430(10)240514
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX25RW
Device Catalogue NumberN/A
Device Lot Number240514
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Initial Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown